Answer to your Question

Question: My son has been taking .25 tablet of suboxone (so he told my) every other day. He stopped taking them this past Monday.. he claims to be very dope sick. He took one last night and wanted to go to Carrier Clinic which he is in now. With .25 pill every other day, should he be this sick or do you think he is really taking something else. I know you cannot be a doctor... but what are you thoughts without diagnosing something... thanks..

Submitted on: September 28, 2009

Answered By: Addiction Specialist
Answer: Suboxone comes in both 2mg tablets and 8mg tablets so a quarter of a tablet could be 0.5mg or 2mg. Either way, if he has been taking this dose for a long time, it is theoretically possible that he could be experiencing withdrawal symptoms in between doses. What is more likely, however, is that he had developed dependence on another opiate and was using the suboxone to treat withdrawal symptoms from stopping or reducing use of that. If this is the case, the amount of Suboxone he was taking was not enough to treat the withdrawal symptoms from the amount of the other opioid he had been using. Also, buprenorphine (the active drug in Suboxone) binds very tightly to the opioid receptors in the brain and prevents other opiods from binding. So, if he had been trying to use Suboxone to treat withdrawal from another opioid, even if he had been using on top of the Suboxone it is likely that the other opioid would not have reduced his symptoms because the buprenorphine would have blocked its effects.

Answered on: September 29, 2009

Share us with your family and friends!
 
 

The material of this web site is provided for informational purposes only. We do not provide medical advice, diagnosis or treatment; or legal, financial or any other professional services advice.
See additional information.
Use of this site is subject to our Terms of Use and Privacy Policy.

eDrugRehab